Open Access
June 2012 Classification of ancient compact solutions to the Ricci flow on surfaces
Panagiota Daskalopoulos, Richard Hamilton, Natasa Sesum
J. Differential Geom. 91(2): 171-214 (June 2012). DOI: 10.4310/jdg/1344430821


We consider an ancient solution $g(•, t)$ of the Ricci flow on a compact surface that exists for $t\in (−\infty, T)$ and becomes spherical at time $t = T$. We prove that the metric $g(•, t)$ is either a family of contracting spheres, which is a type I ancient solution, or a King–Rosenau solution, which is a type II ancient solution.


Download Citation

Panagiota Daskalopoulos. Richard Hamilton. Natasa Sesum. "Classification of ancient compact solutions to the Ricci flow on surfaces." J. Differential Geom. 91 (2) 171 - 214, June 2012.


Published: June 2012
First available in Project Euclid: 8 August 2012

zbMATH: 1257.53095
MathSciNet: MR2971286
Digital Object Identifier: 10.4310/jdg/1344430821

Rights: Copyright © 2012 Lehigh University

Vol.91 • No. 2 • June 2012
Back to Top